MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR AND FLEXIBLE MINITIP; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (SPARKS) BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR AND FLEXIBLE MINITIP; TRANSPORT CULTURE MEDIUM
Model Number 220527
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Fda notified?: the initial reporter also notified the fda on (date) via medwatch # (b)(4).
 
Event or Problem Description
It was reported while using bd¿ universal viral transport kit, 3 ml, flocked regular and flexible minitip, to collect a sample the tip broke off in the patient¿s nasal cavity.Medical intervention was required to retrieve the broken swab tip.The patient did not experience any noticeable injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary the customer complaint is not confirmed.No returns or photos of the defect were available.An inspection of the retention samples and dhr did not indicate any issues.Both were satisfactory.A review of past complaints on this product for this issue does not indicate a confirmed trend.H3 other text : see h10.

Brand Name
BD UNIVERSAL VIRAL TRANSPORT KIT, 3 ML, FLOCKED REGULAR AND FLEXIBLE MINITIP
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key10666215
Report Number1119779-2020-00709
Device Sequence Number19487522
Product Code JSM
UDI-Device Identifier30382902205273
UDI-Public30382902205273
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220527
Device Catalogue Number220527
Device Lot Number1919129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;